Ask a doctor

Botox Around Eyes, Right by Vein Puncture?

I had botox in Nov had, 23 units, I have dizziness, humming in ear, sinus and jaw pain, headaches, lymph nodes keep swelling on the same side she stuck me. all happened about 3 weeks after injection. now 4 months later still going on. she did it around my eyes area crows feet and she did seems to hit a vein and it bled and bruised after. could it have traveled to my brain from hitting vein, and this is why i am having these symptoms. if so, will it go away or is it permanent?

Doctor Answers (4)

Botox around eyes, did it travel to brain

+2

The veins around the eyes are generally very small, and even the larger ones don't go back to the brain, meaning that no Botox has gone to your brain. Additionally, if you were having a Botox reaction, it would have started well before 3 weeks' time. Any type of reaction to an injectable doesn't take weeks and weeks to occur. I would suggest you see a physician (a neurologist) to be checked out for other things, but Botox most certainly didn't travel to your brain.


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Botox Around Eyes, Right by Vein Puncture

+2

The skin around the eyes is thin with many small vessels, so it is easy to get bruising with Botox injection.  Also some people bruise more easily than others.  Usually Botox is placed very superficially in this area.  It is highly unlikely that your injector injected directly into a larger vein.    The injector could nick some small vessels during injection and cause bruising, but the Botox would not travel to the brain (these vessels do not empty into the brain).  Unclear why you are having these symptoms.  Something else unrelated to Botox, such as a sinus infection or other viral infection, may be going on.  I suggest you see your physician for evaluation as soon as possible.  (This answer is not intended nor implied to be a substitute for medical advice. The information presented in this posting is for patients’ general education only.  Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)

Mireille Chae, MD
Seattle Dermatologist
5.0 out of 5 stars 1 review

Botox and veins

+1

You sound like you need to be seen by your PCP to evaluate your symptoms. Botox injected around the eyes can cause bruising near injection sites, however for it to travel to the brain via this route, no.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

You might also like...

Bo-tox and dizziness

+1

It is unlikely that you would develop these symptoms three weeks after injection, but if you have these symptoms, please see a specialist because you need to get evaluated.   Hope this helps.....

Cynthia Boxrud, MD
Santa Monica Oculoplastic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.